Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2006, 8:03 PM MDT for Slope County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 8:03 PM MDT (02:03 UTC)
- Expired
- Jun 14, 2006, 8:36 PM MDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Slope County, ND
The radar
The Bismarck radar (KBIS), 209 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:14 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 150203 SVRBIS NDC087-150245- /O.NEW.KBIS.SV.W.0087.060615T0203Z-060615T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 803 PM MDT WED JUN 14 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SLOPE COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 845 PM MDT * AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF AMIDON...OR ABOUT 21 MILES NORTH OF BOWMAN...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF AMIDON AROUND 815 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4649 10371 4632 10334 4662 10292 4663 10365 $$ TWH
1 follow-up statement
000 WWUS53 KBIS 150236 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CDT WED JUN 14 2006 NDC087-150245- /O.CAN.KBIS.SV.W.0087.000000T0000Z-060615T0245Z/ SLOPE ND- 835 PM MDT WED JUN 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SLOPE COUNTY HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT THURSDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4649 10371 4632 10334 4662 10292 4663 10365 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:10 PM MDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 2:10 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED JUN 14 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A RIDGE OVER EASTERN NORTH DAKOTA AND A CLOSED LOW OVER MONTANA WILL PUT NORTH DAKOTA UNDER THE PRIME UPPER DIFFLUENT AREA. ADD A STRONG SHORT WAVE TO THE MIX TONIGHT AND CONDITIONS BECOME FAVORABLE FOR SEVERE THUNDERSTORMS. BASED ON CURRENT CAP AND NIGHTTIME ARRIVAL OF THE SHORT WAVE THIS SHOULD BE A LATE NIGHT EVENT FOR OUR FORECAST AREA. ACTIVITY WILL BE ONGOING THURSDAY MORNING IN OUT EASTERN ZONES...WHILE A DRY SLOT WILL LIMIT ACTIVITY IN THE WEST. BY THURSDAY NIGHT AND FRIDAY MOISTURE WILL RETURN AND THE APPROACH OF THE UPPER LOW SHOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR ANOTHER ROUND OF CONVECTION. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT AN UPPER LEVEL RIDGE WILL DEVELOP SUNDAY THEN MOVE SLOWLY EAST. BY MONDAY AFTERNOON THE RIDGE WILL BE EAST OF THE FORECAST AREA WITH ANOTHER SURFACE LOW ON THE LEE OF THE ROCKIES PROVIDING SURFACE CONVERGENCE FOR DEVELOPMENT OF THUNDERSTORMS. THIS SHOULD MOVE OVER THE FORECAST AREA MONDAY NIGHT. TUESDAY AND WEDNESDAY...THE FLOW ALOFT WILL TURN ZONAL WITH WEAK SURFACE FEATURES. CONSEQUENTLY... CHANCE OF TSTMS WILL BE DIMINISHED AND WILL NOT MENTION AT THIS TIME. WILL SEE A BUMP OF MAX TEMPS ON MONDAY IN THE WARM ADVECTION AHEAD OF THE LOW...OTHERWISE TEMPS SHOULD REMAIN NEAR NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/TSW
Hazardous weather outlook, Jun 14, 3:48 AM MDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT WED JUN 14 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT WED JUN 14 2006 /348 AM MDT WED JUN 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN MONTANA AND WYOMING TODAY...WILL SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT. AS A RESULT...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE FORECAST AREA...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE LOW PRESSURE TROUGH MOVES EAST THURSDAY MORNING AND AFTERNOON...THERE REMAINS A CHANCE FOR STRONG TO SEVERE STORMS ACROSS THE EASTERN THIRD OF THE FORECAST AREA INTO EARLY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT...THEN POSSIBLE FOR THURSDAY AFTERNOON. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:52 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 53 min |
| Jun 14, 6:53 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Jun 14, 6:57 PM MDT | Tornado Warning | BIS | Golden Valley | 28 min |
| Jun 14, 7:45 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 60 min |
| Jun 14, 8:08 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 67 min |
| Jun 14, 11:24 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 36 min |
| Jun 14, 11:27 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 48 min |
| Jun 15, 12:33 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 42 min |
| Jun 15, 2:02 AM MDT | Severe Thunderstorm Warning | BIS | Foster | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.